Reboxetine may cause amenorrhea in female patients


Yalug I., Tural U., Unsalan N., Tufan A. E. , Ozten E.

INTERNATIONAL JOURNAL OF PSYCHIATRY IN CLINICAL PRACTICE, cilt.10, ss.223-225, 2006 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 10 Konu: 3
  • Basım Tarihi: 2006
  • Doi Numarası: 10.1080/13651500600633071
  • Dergi Adı: INTERNATIONAL JOURNAL OF PSYCHIATRY IN CLINICAL PRACTICE
  • Sayfa Sayıları: ss.223-225

Özet

Objective. Reboxetine is a selective noradrenaline reuptake inhibitor (NaRI), a study on the effects of reboxetine on amenorrhea has not been reported in the literature up to now. This report describes a patient with symptoms of amenorrhea which is thought to be caused by reboxetine. Case. A female patient with major depressive disorder was given reboxetine 8 mg/day. She had experienced secondary amenorrhea for 3 months. The patient had no periodic irregularity before reboxetine use, and after reboxetine was discontinued menstruation resumed. After another trial with reboxetine at the optimal dose (8 mg/day, increased gradually), the patient reported amenorrhea again for 2 months. On discontinuing reboxetine, her menstrual cycle became regular again. Discussion. FSH, LH, E2 and prolactin levels were normal in our patient. Because amenorrhea was temporally related with reboxetine trials, we posit that this phenomenon may be due to side effects of reboxetine. This may be due to noraderenergic effects on hormonal function.